View Full Version : Vyvanse makes me feel like a robot


waterv1
08-02-17, 05:03 PM
Hi,

I was prescribed Vyvanse in December 2016, and it worked like a miracle. Before then, I could barely read or watch TV. In addition to focusing issues I suffer from extreme fatigue. Vyvanse gave me energy, and I was able to get a job, and now I am going back to school for the first time in 2 years.

While my doctor and I are working on the cause of the fatigue, it's a long process. I still need Vyvanse for adhd/brain fog and for the energy to function in the meantime, so it's not really an option to stop taking it.

However, recently I've noticed that it's taken away my personality. Before, I was so exhausted I couldn't think. I thought that my lack of emotion was exhaustion and depression. But now as I start to feel a bit better, I'm realizing that Vyvanse is causing my "depression".

I only take two 20mgs spaced two hours apart, on some days just one 30mg. I can't stay on task, I'm extremely forgetful, I have no emotions, I'm disassociated, and my mind is blank. On the days I don't take it I feel almost manic in comparison, if I weren't weighed down by fatigue. My choices are to be a robot doing the basic tasks I need to live or to be "myself" stuck in bed doing absolutely nothing.

My question is, is there any alternative medication that doesn't turn you into a zombie? I literally cannot function without it, but with it, I feel dead inside. I'm seeing my doctor before I go to school but I need some peace of mind until then. Thank you.

sarahsweets
08-03-17, 04:08 AM
Have you been stable on this dose for awhile? Usually when you feel this way its a dose related issue.

waterv1
08-03-17, 10:13 AM
I've had 20mg, 30mg, 40mg (20mg plus 20mg 2hours later), and 50mg (30mg+20mg 2h). It varies by day depending on what I'll be doing, but none seem to be any better than the other in terms of my issue. Could a higher dose fix the problem? I feel like it could only make it worse.

aeon
08-03-17, 10:30 AM
Vyvanse is such a comparatively weak amphetamine drug, it would be surprising to be experiencing symptoms related to too high a dose given your prescribed amount.


Cheers,
Ian

fathom6
08-03-17, 05:15 PM
I think from what you are describing is that you have a comorbidity. You took Vyvanse (and while it is my fav med and helps a lot of people), however it does alter critical brain chemicals - dopamine/epinepherine, and that could quite possibly trigger or bring-out comorbid/dormant mental issues. In general this med SHOULD NOT give you the zombie feeling effect, in my opinion. Others could chime in, could it be instead the 'withdrawal' effect?

I would be very interested what your doc says when you discuss this.

Hi,

I was prescribed Vyvanse in December 2016, and it worked like a miracle. Before then, I could barely read or watch TV. In addition to focusing issues I suffer from extreme fatigue. Vyvanse gave me energy, and I was able to get a job, and now I am going back to school for the first time in 2 years.

While my doctor and I are working on the cause of the fatigue, it's a long process. I still need Vyvanse for adhd/brain fog and for the energy to function in the meantime, so it's not really an option to stop taking it.

However, recently I've noticed that it's taken away my personality. Before, I was so exhausted I couldn't think. I thought that my lack of emotion was exhaustion and depression. But now as I start to feel a bit better, I'm realizing that Vyvanse is causing my "depression".

I only take two 20mgs spaced two hours apart, on some days just one 30mg. I can't stay on task, I'm extremely forgetful, I have no emotions, I'm disassociated, and my mind is blank. On the days I don't take it I feel almost manic in comparison, if I weren't weighed down by fatigue. My choices are to be a robot doing the basic tasks I need to live or to be "myself" stuck in bed doing absolutely nothing.

My question is, is there any alternative medication that doesn't turn you into a zombie? I literally cannot function without it, but with it, I feel dead inside. I'm seeing my doctor before I go to school but I need some peace of mind until then. Thank you.